Discussions that mention prozac

Open to All Other Health Topics board


I have been taking Paxil for about 2 years and have recently decided to ween myself off of it. I feel the herbal medicines are my best bet. The Paxil was not controlling my anxiety and it was causing more problems than it was worth (i.e. gastrointestinal issues). I called a pharmacy to see if I could go 'cold turkey'. The pharmacist that I spoke with, told me that she saw nothing in the package insert that said I could not just stop taking the Paxil. So I went cold turkey, thinking I would be OK since I had done so in the past with other meds such as Prozac and Klonopin. Two days later I had awful side effects. Brain 'shocks' or 'buzzes'. I felt animated and cartoon-like. It was hard to complete a sentence or a thought. Not to mention function at work. I called another pharmacist and left a message with my doctor. The 2nd pharmacist, whom was quite rude, said the last thing I should do was go cold turkey. The doctor said I shouldn't stop at all. I went back on my regular dosage. After reading plenty of information on various web sites about paxil withdrawl, I decided to ween myself off of it. It took 2 months to get to 10mgs, from 40mgs. I thought I'd be ok... I stopped the 10mgs 4 days ago. Two days later, I have constant pulses in the back of my head that eminate to the back of my eye balls. I feel the vibration-like feeling all the way to my finger tips. I cry almost every ten minutes. And at 4 days later, I am feeling very angry. I might describe it as rage even. I went to the emergency room today to rule out anything else. The ER doctor I saw wanted to give me 'something to make me relax', ativan. I don't think so! He had no idea what withdrawl effects of Paxil were and made no attempt to delve deeper to find out. If Paxil withdrawl is so prevelant, which it obviously is, why aren't any of these doctors more aware? Why would one pharmacist tell me one thing and the other tell me another? Why is all that I know about Paxil withdrawl learned from these web sites and not the doctors that we pay money to and have insurance with?